Two cases of anaphylactic reaction to ranitidine

injection-sxcJournal of Medical Case Reports has just published its second case report on a patient experiencing anaphylactic shock on injection of ranitidine.

The first case report, published in August last year by UK authors, described the case of a patient with acute pancreatitis being treated with ranitidine for gastric discomfort. The patient rapidly lost consciousness and went into cardio respiratory arrest after treatment with adrenaline, hydrocortisone and high flow oxygen. The patient was successfully resuscitated, and recovered after three days in the ICU.

The new case report, from Antonio Oliva et al, the patient received routine ranitidine administration 24 hours after transurethral resection of the prostate. Within minutes the patient developed wheezing, dyspnea and hypotension and lost consciousness. Despite intensive attempts, the patient could not be resuscitated.

Have you seen an anaphylactic reaction to ranitidine? Share your experience by posting a comment on these case reports, or submit a case report describing what happened.


Update 29 July 2008: Read Dr Ghanshyam Palamaner Subash Shantha’s comment on the latest ranitidine reaction case report! On attending to one of his own patients he writes: “Only on reading this case report I understand in retrospect that ranitidine could be the culprit in this patient’s death.”

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s


%d bloggers like this: